Florida, 2021

Damaging Wind in Florida, June 29, 2021

June 29, 2021 · NWS MOB · 1 event in 1 county or zone

Thunderstorms developing during the afternoon hours and produced gusty winds that caused damage in the Florida panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developing during the afternoon hours and produced gusty winds that caused damage in the Florida panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 29, 11:39 AM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 29, 11:39 AM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1239 PM CDT Tue Jun 29 2021

.NEAR TERM /Now Through Wednesday/...The upper level inverted
trough will persist until Wednesday over the northern Gulf before
beginning to break down somewhat through the day. This may be in
response to an upper trough digging down over the Great Lakes,
upper Ohio Valley, and northeastern CONUS during this time.
Meanwhile, surface high pressure will continue over the
Appalachians through midweek.

For the rest of today, we will be monitoring the development of
showers and storms near the coast. A few storms have popped up
over coastal Alabama and near Panama City Beach early this
afternoon. Model PWATs are between 1.6-1.8 inches today, with
sufficient, but not an exuberant amount, of instability. Models
indicate SBCAPE between 900-1200 J/kg and MLCAPE around 500 J/kg.
Additionally, DCAPE values range between 600-800 J/kg. Therefore,
after assessing the wet microburst risk, we are in a moderate risk
this afternoon based on the moisture level and sufficient
instability (especially DCAPE). Hi-Res guidance shows much of the
activity through this afternoon to be over and around our coastal
counties, then moving further inland through the evening. Chances
for rain will then decrease overnight to be little to none, but
increase once again over the open Gulf waters and near the coast
by early Wednesday morning. Model PWATs increase to be between
1.8-2 inches on Wednesday, with MLCAPE around 500 J/kg, and SBCAPE
up to 1000 J/kg. Although, model DCAPE is shown to be much lower
than today, with values near 500 J/kg. This is because more deep
layer moisture is anticipated through the midlevels by Wednesday.
Overall, a transition to a more wet pattern will begin by midweek,
and expecting an uptick in coverage of showers and storms on
Wednesday.

Current temperatures are in the lower to mid 80s, with a few
spots over south-central Alabama in the upper 80s. Still expecting
highs this afternoon to reach the upper 80s to lower 90s inland
and the mid to upper 80s at the immediate coast. Lows tonight will
continue to be warm, in the lower 70s north of I-10 and in the
lower to mid 70s south of I-10. Anticipating similar high
temperatures Wednesday afternoon, in the upper 80s to lower 90s
inland and in the mid to upper 80s at the beaches. Lastly, there
is a MODERATE RISK of rip currents through at least tonight,
followed by a low risk beginning Wednesday. /26

&&

.AVIATION...
18Z issuance...Mainly VFR conditions were present at issuance.
Isolated to scattered showers and storms are expected this
afternoon, particularly near the coast. By the evening, this
activity will move further inland but continue to decrease. Little
to no rain chances are anticipated overnight, but chances will
then ramp up once again by early Wednesday morning along the
coast. Expecting a bit higher coverage of scattered showers and
storms Wednesday morning as these translate onshore and especially
north of I-10 (and generally along and south of Highway 84) by
the afternoon. Reduced VIS and CIGs to MVFR (and even to IFR in
the heavier showers) can be expected with these. Otherwise,
outside of any storms, conditions will be mainly VFR through the
TAF period. Southeast winds this afternoon will continue to be
between 5-10 knots inland and around 10-15 knots at the coast.
Winds will decrease and become light this evening and through the
overnight hours. Southeast winds will then increase through
Wednesday morning to be between 5-10 knots. /26

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 29, 11:52 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
1252 PM CDT Tue Jun 29 2021

ALZ261>264-291830-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1252 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 130 PM CDT...

At 1252 PM CDT, the strong thunderstorm was located over Satsuma,
moving northwest at 20 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Citronelle, Creola,
Chunchula, Gulfcrest, Axis, Semmes, I65 And I165, I65 And AL 225, I65
And AL 158 and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3068 8793 3069 8794 3075 8792 3075 8795
      3069 8795 3072 8797 3071 8798 3071 8801
      3072 8801 3074 8803 3071 8802 3071 8804
      3075 8804 3071 8805 3079 8833 3106 8843
      3114 8811 3090 8777
TIME...MOT...LOC 1752Z 134DEG 16KT 3086 8808
Special weather statement, Jun 29, 12:30 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
130 PM CDT Tue Jun 29 2021

ALZ052-261-291915-
Washington AL-Mobile Inland AL-
130 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 215 PM
CDT...

At 129 PM CDT, the strong thunderstorm was located near Gulfcrest, or
7 miles southeast of Citronelle, moving northwest at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Citronelle, Chunchula, Gulfcrest, Deer Park, Axis, Mount Vernon and
Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3092 8842 3120 8844 3125 8817 3105 8794
      3103 8796 3102 8793 3103 8793 3101 8790
      3081 8820
TIME...MOT...LOC 1829Z 127DEG 14KT 3099 8818
Special weather statement, Jun 29, 12:37 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
137 PM CDT Tue Jun 29 2021

FLZ205-291930-
Okaloosa Inland FL-
137 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 230 PM CDT...

At 137 PM CDT, the strong thunderstorm was located near Crestview,
moving northwest at 20 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Crestview, Baker and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3065 8661 3079 8679 3099 8679 3100 8662
      3098 8639 3057 8639
TIME...MOT...LOC 1837Z 128DEG 16KT 3078 8653
Special weather statement, Jun 29, 1:26 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
226 PM CDT Tue Jun 29 2021

ALZ060-FLZ205-292015-
Covington AL-Okaloosa Inland FL-
226 PM CDT Tue Jun 29 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHWESTERN COVINGTON AND NORTHERN OKALOOSA COUNTIES
UNTIL 315 PM CDT...

At 225 PM CDT, a cluster of strong thunderstorms was located 7 miles
south of Laurel Hill, or 10 miles northeast of Crestview, moving
northwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Crestview, Baker, Laurel Hill and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3066 8639 3083 8676 3113 8659
      3100 8633 3099 8633
TIME...MOT...LOC 1925Z 124DEG 12KT 3086 8645
Special weather statement, Jun 29, 1:44 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Tue Jun 29 2021

MSZ075-078-079-292030-
Stone MS-Perry MS-George MS-
244 PM CDT Tue Jun 29 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 330 PM CDT...

At 242 PM CDT, a cluster of strong thunderstorms was located 10
miles east of Perkinston, or 10 miles southeast of Wiggins, moving
northwest at 10 mph.

Wind gusts of up to 40 mph will be possible with these storms.

Locations impacted include...
Wiggins and Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8934 3091 8914 3117 8914 3096 8881
      3073 8887 3073 8889 3068 8888 3068 8905
      3080 8934
TIME...MOT...LOC 1942Z 122DEG 11KT 3080 8897
Special weather statement, Jun 29, 2:09 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
309 PM CDT Tue Jun 29 2021

ALZ059-FLZ201-203-292100-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
309 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
ESCAMBIA...NORTH CENTRAL SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES UNTIL 400 PM CDT...

At 309 PM CDT, the strong thunderstorm was located near Jay, or 8
miles east of Flomaton, moving northwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Century, Flomaton, Jay, Pollard and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8698 3087 8707 3102 8745 3124 8727
TIME...MOT...LOC 2009Z 124DEG 12KT 3099 8713

The radar

The Mobile radar (KMOB), 113 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
June 29, 2:15 PM CST to 2:17 PM CST
Where
Santa Rosa County, 3 mi NE of Jay
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
30.981, -87.114

High winds from a thunderstorms downed a tree with caused damage to house and fence.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 969615.